MAUDE Adverse Event Report: GLOBUS MEDICAL, INC. CAPTIVATE; TB DRIVER, CANNULATED, 80MM, AO QUICK-CONNECT

GLOBUS MEDICAL, INC. CAPTIVATE; TB DRIVER, CANNULATED, 80MM, AO QUICK-CONNECT
Model Number 6188.6306
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being resubmitted for an incident that occurred earlier.Evaluation of the returned device found the tip of the driver to be broken at approximately 45 degrees, representative of a torsional failure.It's possible the observed damage was caused by excessive force or torque on the driver tip in very hard bone.Additionally, using the driver without prepping the space with the provided instrumentation prior to insertion could have contributed.However, the exact cause of the reported issue cannot be determined.
 
Event or Problem Description
It was reported that the driver tip sheared off leaving a fragment lodged in the screw socket.The surgeon did not remove the fragment and it remains in the patient.

Brand Name
CAPTIVATE
Common Device Name
TB DRIVER, CANNULATED, 80MM, AO QUICK-CONNECT
Manufacturer (Section D)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key18828308
Report Number3004142400-2019-00016
Device Sequence Number7786614
Product Code LXH
UDI-Device Identifier00889095732009
UDI-Public00889095732009
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
D154976
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number6188.6306
Device Lot NumberADV115BC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/01/2019
Initial Report FDA Received Date03/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/25/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient RaceWhite